MAUDE Adverse Event Report: SYNTHES TUTTLINGEN INSERTER-MEDIUM; MISC ORTHO SURGICAL INSTRUMENT

SYNTHES TUTTLINGEN INSERTER-MEDIUM; MISC ORTHO SURGICAL INSTRUMENT
Catalog Number PDL402
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Additional narrative: event date: unknown.Device is an instrument and is not implanted/explanted.Subject device has been received and is currently in the evaluation process.Investigation is ongoing; no conclusion could be drawn as product is entering the complaint system.A service & repair evaluation/review was attempted; no service history review can be performed as part number pdl402 with lot number(s) 5313925/a7oa47 is a lot/batch controlled item.The manufacture date of this item is 30-mar-2007.The source of the manufacture date is the release to warehouse date.The service history review is unconfirmed.Device history records review was attempted /requested.The report indicates that: dhr review for: manufacturing location: synthes (b)(4), packaged by -(b)(4) manufacturing date: 30-mar-2007; part #: pdl402, lot#: 5313925 (non-sterile) inserter - medium quantity 2.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Service and repair department documented synthes evaluation equipment (inserter-medium) failed inspection-broken part-issue identified during service & repair activities of the evaluation set.There were no issues reported by the customer.Therefore, no additional information is available.This complaint involves one device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.A service and repair evaluation was performed.The customer reported the item had a broken part.The repair technician reported the inserter arm was broken.Worn out parts is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.A product investigation was performed.One inserter-medium (part number: pdl402, lot number: a7oa4; mfg.Date: 30mar2007) was received with the following complaint description: ¿service and repair department documented synthes evaluation equipment (inserter-medium) failed inspection-broken part-issue identified during service & repair activities of the evaluation set.There were no issues reported by the customer.Therefore, no additional information is available¿.The complaint condition is confirmed.A visual inspection, complaint history review, drawing review, and service and repair review (s&r) were performed as part of this investigation.The returned parts were determined to be suitable for their intended use when employed and maintained as recommended.Upon visual inspection of the device it can be seen that the superior bar (m) no longer attaches to the rest of the instrument.This is due to the ball plunger and pin becoming worn preventing the arm from staying attached to the rest of the instrument.The overall balance of the device was worn but consistent with 9+ years of regular use.Product drawings were found suitable to determine the intended device design, application and dimensional conformity.The medium inserter was found to have met the drawings specifications consistent with their date of manufacture.A device history review was performed for the returned instruments¿ lot numbers and in each instance no mrrs, ncrs or complaint-related issues were identified with the lots numbers which may have contributed to the complaint condition.No definitive root cause was able to be determined.However, the failure mode is typically associated with wear and tear over the devices 9+ year lifespan.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INSERTER-MEDIUM
Common Device Name
MISC ORTHO SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen 78532
GM  78532
MDR Report Key6191847
Report Number9680938-2016-10186
Device Sequence Number359334
Product Code LXH
UDI-Device Identifier10705034700557
UDI-Public(01)10705034700557(10)A7OA47
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPDL402
Device Lot NumberA7OA47
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/20/2016
Supplement Report FDA Received Date01/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1